Alert archive / Utah / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Salt Lake City, UT

September 1, 2012Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 1, 2012, 3:17 PM MDT for Tooele County, Utah. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2012, 3:17 PM MDT (21:17 UTC)
Expired
Sep 1, 2012, 4:15 PM MDT
In force
58 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 98 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 3:35 PM MDTHAIL 120 E Wendover, UTMARBLE TO QUARTER SIZED HAIL ALONG INTERSTATE 80 NEAR MILE POST 20.
Sep 1, 3:45 PM MDTTSTM WND GST 6229 E Wendover, UTINTERSTATE 80 AT MP29.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 12:59 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS55 KSLC 012117
SVRSLC
UTC045-012215-
/O.NEW.KSLC.SV.W.0023.120901T2117Z-120901T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
317 PM MDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TOOELE COUNTY IN UTAH

* UNTIL 415 PM MDT

* AT 314 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
  PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
  80 MPH.  THIS STORM WAS LOCATED 22 MILES WEST OF KNOLLS...OR 17
  MILES EAST OF WENDOVER...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  I-80 BETWEEN MILE POSTS 10 AND 60
  KNOLLS AND CLIVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY STRONG WINDS CAN BE EXPECTED ALONG I-80 ALONG WITH ACCUMULATING 
HAIL ON THE ROADWAY. MOTORISTS ARE STRONGLY ENCOURAGED TO PULL OVER 
AND ALLOW THE STORM TO PASS.  

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4100 11282 4008 11286 4016 11388 4085 11380
TIME...MOT...LOC 2116Z 266DEG 36KT 4072 11367

$$

MPS
2 follow-up statements
338 
WWUS55 KSLC 012140
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 PM MDT SAT SEP 1 2012

UTC045-012215-
/O.CON.KSLC.SV.W.0023.000000T0000Z-120901T2215Z/
TOOELE UT-
340 PM MDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL TOOELE COUNTY...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 13 
MILES WEST OF KNOLLS...OR ABOUT 26 MILES EAST OF WENDOVER...MOVING 
EAST AT 40 MPH. HAIL TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH 
THIS STORM NEAR MILE POST 22 ALONG INTERSTATE 80. 


* LOCATIONS IN THE WARNING INCLUDE...
  I-80 FROM MILE POST 20 TO 60
  KNOLLS AND CLIVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ALONG I-80 RESULTING IN DANGEROUS TRAVEL CONDITIONS. 
MOTORISTS IN THE PATH OF THIS STORM ARE ENCOURAGED TO PULL OVER 
UNTIL THE STORM PASSES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4025 11377 4087 11365 4100 11282 4008 11286
TIME...MOT...LOC 2138Z 266DEG 36KT 4075 11349

$$

MPS
353 
WWUS55 KSLC 012153
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 PM MDT SAT SEP 1 2012

UTC045-012215-
/O.CON.KSLC.SV.W.0023.000000T0000Z-120901T2215Z/
TOOELE UT-
353 PM MDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL TOOELE COUNTY...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR KNOLLS...OR ABOUT 35 MILES EAST OF WENDOVER...MOVING
EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  I-80 BETWEEN MILE MARKERS 30 AND 60
  CLIVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. 
HAIL MAY ACCUMULATE ALONG I-80 RESULTING IN DANGEROUS TRAVEL 
CONDITIONS. MOTORISTS IN THE PATH OF THIS STORM SHOULD PULL OVER 
UNTIL THE STORM PASSES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4053 11349 4088 11354 4100 11282 4029 11287
TIME...MOT...LOC 2153Z 266DEG 36KT 4076 11329

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:54 PM MDT, 23 minutes earlier.

Area forecast discussion, Sep 1, 2:54 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT SAT SEP 1 2012

.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL REMAIN OVER THE AREA
TODAY. DRIER AIR WILL MOVE INTO ALL BUT SOUTHEAST UTAH TOMORROW.
MOISTURE WILL SLOWLY RETURN TO SOUTHERN UTAH DURING THE MIDWEEK
PERIOD.

&&

.DISCUSSION...SOUTHWEST FLOW OVER THE AREA THIS AFTERNOON IS
DRAWING MONSOONAL MOISTURE INTO MUCH OF THE STATE. PWS ARE HIGHEST
OVER SOUTHEAST UTAH...WHERE SATELLITE INDICATES VALUES IN EXCESS
OF ONE INCH. 0.8-1.0 INCH VALUES ARE COMMON OVER MUCH OF THE REST
OF THE FORECAST AREA...THOUGH DRIER AIR MOVING INTO SOUTHWEST UTAH
HAS DROPPED PWS INTO THE 0.5-0.6 RANGE. GIVEN THIS DRYING...HAVE
DECIDED TO REMOVE SOUTHWEST UTAH FROM THE FLASH FLOOD WATCH.
FLOODING THREAT CONTINUES ACROSS THE REST OF SOUTHERN UTAH SO HAVE
KEPT THE WATCH GOING FOR THOSE AREAS.

SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR MUCH OF
NORTHERN AND CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING. AMPLE
MOISTURE COMBINED WITH SHORTWAVE ENERGY EJECTING FROM THE TROUGH
OFF THE CALIFORNIA COAST AND GOOD JET SUPPORT IS CREATING AN
UNUSUALLY FAVORABLE ENVIRONMENT FOR LARGE HAIL/GUSTY WINDS. THREAT
LOOKS TO CONTINUE INTO THE EARLY EVENING BEFORE THE VORT MAX MOVES
OUT OF THE AREA AND DRIER AIR STARTS TO SPREAD NORTHWARD.

DRIER AIR WILL CONTINUE TO SPREAD INTO THE AREA TONIGHT AND
TOMORROW. PWS IN THE 0.3-0.5 RANGE SHOULD BE COMMON BY TOMORROW
AFTERNOON OVER ALL BUT SOUTHEAST UTAH...LIMITING CONVECTION.
MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE
SOUTHEAST...HOWEVER...AND PWS IN EXCESS OF ONE INCH SHOULD SUPPORT
SOME CONVECTION EVEN IN THE ABSENCE OF A WELL DEFINED FORCING
MECHANISM. GFS CONTINUES TO INDICATE THAT MOISTURE WILL REMAIN
SIMILAR ON MONDAY AND SLOWLY DRIFT NORTHWARD TUESDAY THROUGH THE
LATTER PART OF THE WORK WEEK...KEEPING SOME CONVECTION AROUND. 12Z
ECMWF IS DRIER...HOWEVER...AS IT KEEPS A MORE W/NW FLOW ALOFT. EC
INDICATES SOME MOISTURE CREEPING BACK NORTHWARD WEDNESDAY/THURSDAY
AS THE FLOW BECOMES MORE SOUTHERLY IN RESPONSE TO A PACIFIC
NORTHWEST TROUGH MOVING ACROSS CANADA. BEHIND THIS TROUGH...BOTH
MODELS SHOW THE RIDGE AXIS AMPLIFYING OVER THE STATE...BRINGING
DRIER AIR BACK TO THE ENTIRE FORECAST AREA.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW CLIMO OVER THE
NEXT COUPLE OF DAYS...WITH TEMPS SLOWLY WARMING TO A BIT ABOVE
SEASONAL NORMS BY WIDWEEK AS HIGH PRESSURE STARTS TO BUILD.

&&

.AVIATION...SOUTH WINDS WILL PREVAIL THROUGH THE EVENING HOURS AT
KSLC TERMINAL. ALTHOUGH THUNDERSTORMS AT THE TERMINAL LOOKS TO BE
MINIMAL THROUGH 22Z THE POTENTIAL WILL INCREASE SUBSTANTIALLY
BETWEEN 22 AND 24Z WITH GUSTY ERRATIC WINDS AND A 30 PERCENT CHANCE
FOR MVFR VIS. THUNDERSTORMS COULD LINGER THROUGH ABOUT 03Z.

&&

.FIRE WEATHER...WIDESPREAD STORMS HAVE DEVELOPED THIS
AFTERNOON...WITH THE GREATEST AND COVERAGE AND INTENSITY ACROSS
NORTHERN UTAH WHERE THERE IS JET SUPPORT ALOFT. STORMS ARE MORE
ISOLATED ACROSS SOUTHERN UTAH...BUT WILL BECOME MORE WIDESPREAD THIS
AFTERNOON. WITH THESE STORMS...EXPECT LIGHTNING...HAIL...GUSTY
WINDS...AND HEAVY RAIN. DRIER AIR WILL MOVE INTO SOUTHERN UTAH THIS
EVENING...DIMINISHING STORM ACTIVITY. HOWEVER...ACROSS NORTHERN
UTAH...STORMS WILL CONTINUE PAST SUNSET.

A DRYING TREND WILL CONTINUE TOMORROW...AND BY TOMORROW AFTERNOON
MOISTURE WILL BE CONFINED TO SOUTHEASTERN UTAH...WHERE ISOLATED
SHOWERS WILL DEVELOP IN THE AFTERNOON. WINDS WILL REMAIN ELEVATED
TOMORROW...WITH THE POTENTIAL FOR ISOLATED PORTIONS OF
NORTHWESTERN TO SEE CRITICAL WINDS. HOWEVER...WITH BORDERLINE RH
VALUES...DO NOT FEEL THAT A RED FLAG WARNING IS NECESSARY.
MOISTURE WILL RETURN TO THE STATE FROM THE SOUTH MIDWEEK NEXT
WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
     UTZ008-010-012-013-020-021-517-518.

     SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     UTZ001>016-517-518.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     WYZ021.

&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...HOSENFELD
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 1, 2:24 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
224 PM MDT SAT SEP 1 2012

UTZ001>016-019>021-517-518-WYZ021-021400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
224 PM MDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE
OUTLOOK AREA THROUGH THIS EVENING. THERE IS A GOOD CHANCE OF
LOCALLY HEAVY RAINFALL FROM THESE STORMS...ESPECIALLY OVER CENTRAL
AND SOUTHERN UTAH...AND FLASH FLOODING IS POSSIBLE...MAINLY IN
THE MORE FLOOD PRONE AREAS ACROSS SOUTHERN AND CENTRAL UTAH SUCH
AS SLOT CANYONS... NORMALLY DRY WASHES AND RECENT BURN SCARS. SOME
STORMS MAY BE SEVERE...PARTICULARLY OVER NORTHERN AND CENTRAL
UTAH...WITH LARGE HAIL AND GUSTY WINDS THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRYING WILL SPREAD INTO THE NORTHERN AND CENTRAL OUTLOOK AREA
SUNDAY AND CONTINUE THROUGH THE FIRST PART OF THE WEEK...ALTHOUGH
ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS ARE STILL
POSSIBLE.

SOME MOISTURE WILL REMAIN ACROSS ABOUT THE SOUTHERN THIRD OF THE
AREA WHERE THE THREAT OF AFTERNOON THUNDERSTORMS WILL CONTINUE
...THEN WORK BACK NORTH AROUND MIDWEEK BRINGING A GREATER THREAT
OF
THUNDERSTORMS BACK INTO THAT AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Sep 1, 12:01 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1201 PM MDT SAT SEP 1 2012

UTZ015-011900-
WEST CENTRAL UTAH UT-
1201 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLARD COUNTY UNTIL 100
PM MDT...

AT 1156 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS LOCATED APPROXIMATELY 40 MILES WEST AND
SOUTHWEST OF DELTA...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 6 BETWEEN DELTA AND KINGS CANYON
  RURAL WESTERN MILLARD COUNTY...

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL.
HAIL MAY ACCUMULATE ON HIGHWAY 6 POTENTIALLY RESULTING IN DANGEROUS
TRAVEL CONDITIONS.

LAT...LON 3950 11279 3884 11323 3881 11380 3947 11344
TIME...MOT...LOC 1758Z 241DEG 16KT 3923 11332 3893 11363

MPS
Special weather statement, Sep 1, 1:19 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
119 PM MDT SAT SEP 1 2012

UTZ005-012000-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
119 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL
200 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WENDOVER...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WENDOVER
   I-80 FROM THE NEVADA BORDER TO MILE POST 15
   BONNEVILLE SALT FLATS

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4095 11384 4069 11373 4061 11404 4084 11405
TIME...MOT...LOC 1919Z 225DEG 24KT 4078 11401

MPS
Special weather statement, Sep 1, 1:32 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
132 PM MDT SAT SEP 1 2012

UTZ004-014-015-517-012015-
CENTRAL AND SOUTHWEST MOUNTAINS UT-SANPETE/SEVIER VALLEYS UT-SOUTHERN
WASATCH FRONT UT-WEST CENTRAL UTAH UT-
132 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN UTAH...
EASTERN JUAB AND NORTHEASTERN MILLARD COUNTIES UNTIL 215 PM MDT...

AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST
OF NEPHI TO 19 MILES NORTH OF DELTA...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   LITTLE SAHARA STATE PARK...
   JERICHO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3944 11202 3953 11281 3988 11262 3986 11189
TIME...MOT...LOC 1932Z 221DEG 37KT 3959 11214 3964 11266

MPS
Special weather statement, Sep 1, 2:05 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
205 PM MDT SAT SEP 1 2012

UTZ013-012045-
SAN RAFAEL SWELL UT-
205 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EMERY COUNTY UNTIL 245 PM
MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF CLAWSON...OR 32 MILES NORTHWEST
OF HANKSVILLE...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  I-70 ACROSS CENTRAL EMERY COUNTY
  THE SAN RAFAEL SWELL

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL
ALONG I-70..RESULTING IN DANGEROUS TRAVEL CONDITIONS.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 11083 3887 11049 3864 11103 3876 11120
TIME...MOT...LOC 2004Z 234DEG 25KT 3876 11104

MPS
Special weather statement, Sep 1, 2:34 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MDT SAT SEP 1 2012

UTZ008-010-012-014-517-012130-
CASTLE COUNTRY UT-CENTRAL AND SOUTHWEST MOUNTAINS UT-SANPETE/SEVIER
VALLEYS UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK
CLIFFS UT-
234 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASATCH...SOUTHEASTERN
UTAH...NORTHEASTERN SANPETE...EXTREME EASTERN JUAB...EXTREME
NORTHWESTERN EMERY AND NORTHWESTERN CARBON COUNTIES UNTIL 330 PM
MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF NEPHI...MOVING NORTHEAST AT 40
MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   FAIRVIEW...
   INDIANOLA... MILBURN AND  BIRDSEYE...
   SCOFIELD RESERVOIR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL
CONDITIONS.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4010 11120 3966 11092 3953 11164 3983 11179
TIME...MOT...LOC 2034Z 243DEG 35KT 3976 11161

MPS
Local storm report, Sep 1, 3:08 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     DEBRIS FLOW      4 S LEAMINGTON          39.47N 112.29W
09/01/2012                   MILLARD            UT   EMERGENCY MNGR

            DEBRIS FLOW OFF OF THE CLAY SPRINGS BURN SCAR FLOODED 3
            HOMES IN FOOLS CREEK AND DAMAGED PORTIONS OF UTAH HIGHWAY
            125.

&&

GM

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:47 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele58 min
Aug 31, 8:42 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele78 min
Aug 31, 9:40 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Tooele, Weber35 min
Aug 31, 10:20 PM MDTSpecial Weather StatementSLCCache, Davis, Morgan, Rich, Weber70 min
Sep 1, 11:04 AM MDTSpecial Weather StatementSLCMillard56 min
Sep 1, 12:01 PM MDTSpecial Weather StatementSLCMillard59 min
Sep 1, 12:40 PM MDTSevere Thunderstorm WarningSLCJuab, Millard50 min
Sep 1, 1:19 PM MDTSpecial Weather StatementSLC41 min
Sep 1, 1:32 PM MDTSpecial Weather StatementSLCJuab43 min
Sep 1, 1:34 PM MDTFlash Flood WarningSLCJuab, Millard4 hr
Sep 1, 1:46 PM MDTSevere Thunderstorm WarningSLCMillard32 min
Sep 1, 1:47 PM MDTSevere Thunderstorm WarningSLCJuab, Sanpete, Utah43 min
Sep 1, 2:05 PM MDTSpecial Weather StatementSLCEmery40 min
Sep 1, 2:34 PM MDTSpecial Weather StatementSLCUtah56 min
Sep 1, 2:38 PM MDTSevere Thunderstorm WarningSLCTooele37 min
Sep 1, 3:01 PM MDTFlash Flood WarningSLCCarbon, Emery3 hr
Sep 1, 4:16 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele59 min
Sep 1, 4:42 PM MDTSpecial Weather StatementSLCWeber48 min
Sep 1, 5:10 PM MDTSpecial Weather StatementSLCWeber20 min
Sep 1, 5:26 PM MDTSpecial Weather StatementSLCDavis49 min
Sep 1, 5:33 PM MDTSevere Thunderstorm WarningSLCTooele57 min
Sep 1, 5:40 PM MDTSevere Thunderstorm WarningSLCDavis30 min
Sep 1, 5:52 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Summit, Weber38 min

Nearby

Severe Thunderstorm Warnings in Utah, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.